MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY ULTRAFLEX¿ TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE

BOSTON SCIENTIFIC - GALWAY ULTRAFLEX¿ TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number M00576310
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was noted by boston scientific corporation on (b)(6) 2018 that an ultraflex tracheobronchial uncovered distal release stent was to be used to treat a 7.1 x 8.8 cm malignant tumor in the right upper lobe during a stent placement procedure performed on (b)(6) 2018.Reportedly, the patient¿s anatomy was dilated prior to stent placement.According to the complainant, during the procedure, there was difficulty deploying the stent inside the patient.The physician pulled the stent deployment suture to release the stent but noted that the stent was pulled back along with it.Eventually, the stent deployment suture fully released, and the stent was deployed inside the patient, but not in the target location.The stent was removed with forceps and another ultraflex tracheobronchial stent was placed to complete the procedure.There were no patient complications reported as a result of this event.The patient¿s condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was noted by boston scientific corporation on june 27, 2018 that an ultraflex tracheobronchial uncovered distal release stent was to be used to treat a 7.1 x 8.8 cm malignant tumor in the right upper lobe during a stent placement procedure performed on (b)(6) 2018.Reportedly, the patient¿s anatomy was dilated prior to stent placement.According to the complainant, during the procedure, there was difficulty deploying the stent inside the patient.The physician pulled the stent deployment suture to release the stent but noted that the stent was pulled back along with it.Eventually, the stent deployment suture fully released, and the stent was deployed inside the patient, but not in the target location.The stent was removed with forceps and another ultraflex tracheobronchial stent was placed to complete the procedure.There were no patient complications reported as a result of this event.The patient¿s condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
An ultraflex tracheobronchial uncovered distal release stent was received for analysis; the delivery system was not returned.The stent was received deployed and expanded.Visual examination identified no issues with the stent.The green retention suture in both sides were inspected and no anomalies were noted.The stent was measured to be within specifications.Taking all available information into consideration, the investigation concluded that the reported failures were likely due to anatomical or procedural factors encountered during the procedure, which limited the performance of the device.Therefore, the most probable root cause is operational context.A labeling review was performed, and from the information available this device was used per the directions for use (dfu) / product label.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database confirmed that no other similar complaints exist for the specified lot.

Brand Name
ULTRAFLEX¿ TRACHEOBRONCHIAL
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7703783
Report Number3005099803-2018-02301
Device Sequence Number19015731
Product Code JCT
UDI-Device Identifier08714729837695
UDI-Public08714729837695
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K121048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2018
Device Model NumberM00576310
Device Lot Number0019961427
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2018
Initial Date Received by Manufacturer 06/27/2018
Supplement Date Received by Manufacturer08/06/2018
Initial Report FDA Received Date07/19/2018
Supplement Report FDA Received Date08/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight19